Friday, March 21, 2014

“NBOMe” Drug Linked to 19 Deaths

A new synthetic drug called “NBOMe” is linked to 19 deaths nationwide. It’s a designer drug imitating the effects of LSD. According to the Drug Enforcement Agency, NBOMe comes in powders, liquids, soaked into blotter paper, and laced in edible items.

The DEA has taken steps to make the synthetic phenethylamines 251-NBOMe, 25C-NBOMe, and 25B-NBOMe illegal for two years under the Controlled Substances Act.

A 16-year-old girl named Cassidy from Oregon’s heart stopped beating while using NBOMe. She said, “I was gone for about 45 seconds to a minute, I don’t know what happened, but I’m extremely lucky to be alive today." Fortunately, her teacher, trained in EMT, drove by her when Cassidy had a seizure on the road.

“These are dangerous chemicals. You are playing Russian roulette when you put these in your body,” said DEA Assistant, Douglas James. “This drug, along with other designer drugs, are concerning to the DEA. I have three young daughters, these drugs are peddled to the youth of America.”

Any kind of drug is potentially dangerous. Many youths aren’t even aware of the dangers of designer drugs like NBOMe. It’s imperative to get information out to the public about how dangerous and fatal drugs can be. If you or someone you know is struggling with addiction, there are top-notch addiction treatment centers that can help. There are specialized youth, or young adult programs as well as adult programs available.
Enhanced by Zemanta

No comments:

Post a Comment